Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 21, 2005, 1:53 PM EDT for Glades County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2005, 1:53 PM EDT (17:53 UTC)
- Expired
- Sep 21, 2005, 2:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 211754 SVRMFL FLC043-211830- /O.NEW.KMFL.SV.W.0102.050921T1753Z-050921T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 153 PM EDT WED SEP 21 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GLADES COUNTY IN SOUTH FLORIDA * UNTIL 230 PM EDT * AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOORE HAVEN...MOVING NORTHWEST AT 30 MPH. * THE STORM WILL AFFECT... MOORE HAVEN BY 155 PM EDT PALMDALE BY 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES WIND GUSTS IN EXCESS OF 55 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 2677 8111 2683 8094 2709 8137 2691 8152 $$ PFOST
2 follow-up statements
000 WWUS52 KMFL 211810 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT WED SEP 21 2005 FLC043-211830- /O.CON.KMFL.SV.W.0102.000000T0000Z-050921T1830Z/ GLADES FL- 208 PM EDT WED SEP 21 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR CENTRAL GLADES COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 55 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF PALMDALE...OR ABOUT 7 MILES SOUTHWEST OF LAKEPORT...MOVING NORTHWEST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF GLADES COUNTY. LAT...LON 2677 8111 2683 8094 2709 8137 2691 8152 $$ PFOST
000 WWUS52 KMFL 211824 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT WED SEP 21 2005 FLC043-211830- /O.CON.KMFL.SV.W.0102.000000T0000Z-050921T1830Z/ GLADES FL- 221 PM EDT WED SEP 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY WILL EXPIRE AT 230 PM EDT... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT A CLUSTER OF STRONG THUNDERSTORMS WAS CONTINUING ACROSS GLADES COUNTY AND THE WESTERN PART OF LAKE OKEECHOBEE. HOWEVER...THESE THUNDERSTORMS HAD DIMINISHED AND THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 230 PM EDT. LAT...LON 2677 8111 2683 8094 2709 8137 2691 8152 $$ PFOST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 9:56 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 21, 9:56 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 956 AM EDT WED SEP 21 2005 .UPDATE...NHC HAS UPGRADED HURRICANE RITA TO A CAT 4 HURRICANE AS OF 8 AM THIS MORNING IN THE SOUTHEAST GULF OF MEXICO. HER FEEDER BANDS WERE STILL AFFECTING THE WESTERN AREAS OF THE CWA...AND JUST NORTHEAST OF PALM BEACH COUNTY EARLY THIS MORNING. THE OUTER FEEDER BANDS SHOULD CONTINUE TO AFFECT SOUTH FLORIDA THIS AFTERNOON...DUE TO THE SOUTHERLY WIND FLOW AROUND RITA BRINGING IN DEEP TROPICAL MOISTURE TO THE AREA FROM THE CARIBBEAN SEA. THEREFORE...PLAN ON LEAVING 50 PERCENT POPS IN THE EAST AND 60 PERCENT POPS IN THE WEST. MIA SOUNDING THIS MORNING SHOWED THAT THE WINDS AROUND 900 MBS WERE BETWEEN 25 TO 30 MPH. WITH RITA STRONGER THIS MORNING AND THE HIGHER WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE...PLAN RAISING THE WINDS OVER THE CWA THIS AFTERNOON. FOR THE COASTAL AREAS...PLAN ON HAVING THE WINDS 15 TO 20 MPH WITH GUSTS UP TO 25 MPH FOR THIS AFTERNOON AND THE INTERIOR AREAS 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. FOR THE MARINE PACKAGE...THE CHANGES WILL BE TO INCREASE THE WINDS TO 15 TO 20 KNOTS FOR THE ATLANTIC WATERS...BISCAYNE BAY...AND LAKE OKEECHOBEE FOR THIS AFTERNOON. THEREFORE...PLAN ON KEEPING THE SCEC GOING THROUGH THE AFTERNOON HOURS FOR THESE WATERS. NO OTHER CHANGES ARE PLAN AT THIS TIME. && BAXTER .PREV DISCUSSION... ..GRADUAL IMPROVEMENT TODAY OVER SOUTH FLORIDA AS RITA MOVES FURTHER WEST... DISCUSSION... FOR TODAY AND TONIGHT...HURRICANE RITA CONTINUES TO MOVE AWAY FROM SOUTH FLORIDA INTO THE GULF OF MEXICO. THE REMAINING RAINBANDS ARE PASSING OVER MAINLY SOUTHWEST FLORIDA THIS MORNING. MOST OF THE HEAVY RAINFALL WILL BE OFFSHORE IN THE GULF...ALTHOUGH ISOLATED HEAVY SHOWERS WILL STILL MOVE NORTHWEST OFF THE ATLANTIC INTO SOUTH FLORIDA. GPSMET PRECIPITABLE WATER VALUES FROM AROUND SOUTH FLORIDA SHOW AROUND TWO INCHES...ABOUT NORMAL FOR THIS TIME OF YEAR. SATELLITE IMAGERY IS SHOWING GENERALLY HIGH CLOUD OVER THE BAHAMAS...AND EXPECT SOME BREAKS IN THE CLOUDS LATER TODAY OVER SOUTH FLORIDA. AFTERNOON HEATING ALONG WITH REMAINING MOISTURE WILL ALLOW FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER EASTERN AREAS TODAY. GUIDANCE IS SHOWING LIKELY POPS THROUGH TONIGHT...BUT THIS IS PROBABLY DUE TO ANTICIPATION OF MORE RAINBAND ACTIVITY ON THE EASTERN PERIPHERY OF THE STORM THAN WERE SEEING. WILL KEEP LIKELY POPS FOR WESTERN AREAS THOUGH THE MORNING TO COVER LINGERING RAINBANDS...THE LOWER THE POPS LATER IN THE DAY. WILL ALLOW FLOOD WATCH TO EXPIRE AT 8 AM FOR THE SOUTHERN TIP OF FLORIDA. WINDS HAVE DIMINISHED IN MOST AREAS TO 10 TO 15 KNOTS OUT OF THE SOUTHEAST...AND WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. FOR THE REST OF THE WORK WEEK AND INTO THE WEEKEND...RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WESTERN ATLANTIC. EAST FLOW WILL FAVOR EAST COAST SEA BREEZE PENETRATION EACH AFTERNOON. GFS AND NAM SHOW DEEP LAYER MOISTURE AMOUNTS WILL DECREASE BY LATE IN THE WEEK. WILL MAINTAIN SCATTERED POPS OVER INTERIOR AND WEST COAST AREAS BY THE WEEKEND...WITH ISOLATED POPS OVER THE EAST COAST. MARINE...SCA CONDITIONS FOR OUTER GULF WATERS...AND GENERALLY CAUTION CRITERIA ELSEWHERE TODAY. WINDS AND SEAS WILL DIMINISH THROUGH TONIGHT. FIRE WEATHER...GOOD DISPERISON THROUGH TONIGHT. NO CONCERNS. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...SMALL CRAFT ADVISORY UNTIL 10 PM WEDNESDAY FOR GMZ676. && 99
Hazardous weather outlook, Sep 21, 9:15 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 915 AM EDT WED SEP 21 2005 FLZ063-066>075-220900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 915 AM EDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHEAST WINDS OF 15 TO 20 KNOTS OVER THE ATLANTIC WATERS WILL PRODUCE A MODERATE CHANCE OF RIP CURRENTS DEVELOPING AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES TODAY. THUNDERSTORMS: ENOUGH INSTABILITY REMAINS IN THE WAKE OF HURRICANE RITA THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA TODAY. LOCALLY HEAVY RAINS ARE POSSIBLE IN SQUALLS. SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODERATE EASTERLY FLOW WILL PRODUCE A CHANCE OF DANGEROUS RIP CURRENTS EACH DAY ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Sep 21, 1:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT WED SEP 21 2005 AMZ610-650-FLZ063-066>068-211810- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- GLADES-HENDRY-LAKE OKEECHOBEE-PALM BEACH EASTERN-PALM BEACH WESTERN- 142 PM EDT WED SEP 21 2005 ...STRONG THUNDERSTORMS DEVELOPING ACROSS THE LAKE OKEECHOBEE REGION AND NORTHEAST PALM BEACH COUNTY... AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE LAKE OKEECHOBEE REGION AS WELL AS NORTHEAST PALM BEACH COUNTY. THE STRONGEST THUNDERSTORMS WILL BE AFFECTING SOUTH BAY...CLEWISTON... MOORE HAVEN...ORTONA...AND PALMDALE NEAR LAKE OKEECHOBEE AS WELL AS FROM RIVIERA BEACH TO JUPITER AND TEQUESTA IN NORTHEAST PALM BEACH COUNTY. DANGEROUS LIGHTNING STRIKES...HEAVY RAINS...AND WIND GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED WITH THESE STRONG THUNDERSTORMS AS THEY MOVE NORTHWEST AROUND 30 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. PFOST
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:51 AM EDT | Special Marine Warning | MFL | 84 min | |
| Sep 21, 10:00 AM EDT | Special Marine Warning | MFL | 60 min | |
| Sep 21, 10:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Sep 21, 1:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Sep 21, 2:04 PM EDT | Special Marine Warning | MFL | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.